Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
omniscience

Antibiotics and Accutane

Recommended Posts

This is not really a question pertinent to me personally, but is something I'd like an answer for nonetheless. I've noticed looking over these forums that some users of Accutane also use an antibiotic for the duration of their course. Naturally I found this a bit unusual since an antibiotic would work to hinder an IB, the purpose of an IB being to remove all of the malevolent pus and bacteria accumulated under the surface (not a doctor). Would taking an Antibiotic while on Accutane then not clear you up completely since the "bad stuff" never has the opportunity to come to surface, or does the antibiotic eliminate the "bad stuff" before it can come to the surface?

Share this post


Link to post
Share on other sites

Antibiotics kill bacteria - they don't push pimples back into the skin, so I don't see how they'd interfere with an initial breakout. Health wise, though, I'd be vary wary of combining an antibiotic with Accutane unless my doctor was sure about it.

Share this post


Link to post
Share on other sites

Don't really know what would happen to the pus and bacteria if you took accutane and antibiotics the same time, but it's clearly stated that you should never take tetracycline antibiotics and accutane the same time because they both increase the pressure inside your head and might cause Pseudotumor Cerebri.

Share this post


Link to post
Share on other sites
Don't really know what would happen to the pus and bacteria if you took accutane and antibiotics the same time, but it's clearly stated that you should never take tetracycline antibiotics and accutane the same time because they both increase the pressure inside your head and might cause Pseudotumor Cerebri.

oh god... thats horrible!

im reely worried...i went straight onto accutane after takin oxytetracycline... ther was jus one day between the two.. doesnt that mean i will stil have it in my bloodstream or whatever? my dermaotlogist never said to wait any length of time beofre startin accutane after quitting the tetracylcine...eek

Share this post


Link to post
Share on other sites
Don't really know what would happen to the pus and bacteria if you took accutane and antibiotics the same time, but it's clearly stated that you should never take tetracycline antibiotics and accutane the same time because they both increase the pressure inside your head and might cause .

oh god... thats horrible!

im reely worried...i went straight onto accutane after takin oxytetracycline... ther was jus one day between the two.. doesnt that mean i will stil have it in my bloodstream or whatever? my dermaotlogist never said to wait any length of time beofre startin accutane after quitting the tetracylcine...eek

I don't think that you should worry. It takes several days for Accutane to start working, and by that time what little antibiotic you have left should be gone. I find this topic interesting because my doctor clearly warned me before I started taking Accutane not take an antibiotic while I was on Accutane. It's also written the pamphlet that comes with the prescription. Seems to me that people would know not to take other medications with Accutane because it's dangerous...

Share this post


Link to post
Share on other sites
Don't really know what would happen to the pus and bacteria if you took accutane and antibiotics the same time, but it's clearly stated that you should never take tetracycline antibiotics and accutane the same time because they both increase the pressure inside your head and might cause Pseudotumor Cerebri.

oh god... thats horrible!

im reely worried...i went straight onto accutane after takin oxytetracycline... ther was jus one day between the two.. doesnt that mean i will stil have it in my bloodstream or whatever? my dermaotlogist never said to wait any length of time beofre startin accutane after quitting the tetracylcine...eek

Well it's suggested that you have a one week break of tetracyclines before taking accutane, but don't worry you're fine if you just don't take it the same time. What my derm did was put me on erythromycin for one week before I started accutane, so I had a weeks break of tetracycline.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×